MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BALLOON3

AOMORI OLYMPUS CO., LTD. BALLOON3
Model Number MAJ-249
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, a balloon fell off inside of a patient.The issue occurred during a diagnostic endobronchial ultrasound (ebus) procedure.There was no delay and when the problem was noticed the balloon was retrieved, the device was pulled and the procedure ended.The last part of the procedure wasn't completed, but enough specimens had been collected prior to the balloon falling off.There were no reports of harm to the patient's health.
 
Additional Manufacturer Narrative
This report is related to patient identifier (b)(6).The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report has been submitted by the importer under mdr report number 2429304-2024-00202.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out (g2).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported event occurred due to the scope cannot be combined with this balloon was used.However, the subject device was not returned, and the root cause could not be identified.The event can be detected/prevented by following the instructions for use which state: "never tie the elastic opening of both sides of the balloon with a thread.This may cause the balloon to rupture or detach from the distal end of the endoscope when inflating it, and could result in patient injury." "never inflate the balloon to a diameter of more than 20 mm when using the endoscope in the trachea.This could result in suffocation of the patient." "never withdraw the endoscope while the balloon is still inflated.Otherwise, the balloon may burst or detach from the distal end of the endoscope.If the balloon cannot be deflated, insert the channel cleaning brush (bw-7b) into the irrigation port.Using slow, short strokes, carefully feed the brush to remove debris." "when withdrawing the endoscope, make sure that the balloon is completely deflated, using the ultrasonic image and endoscopic field of view.Withdrawing the endoscope while the balloon is inflated could result in patient injury." "always lubricate the balloon before insertion.Otherwise, the balloon could rupture or come off.This could result in patient injury." "deflate the balloon before withdrawing the endoscope from the patient.Withdrawing the endoscope while the balloon is inflated could result in patient injury." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide a correction to the previous submissions.The lot number provided in the initial medwatch was incorrect.Since the lot number of the subject device is unknown, the field has been updated accordingly.Also, a correction has been made to h6 to provide codes that were inadvertently not included in the previous submission.

Brand Name
BALLOON3
Common Device Name
BALLOON
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18926791
Report Number9614641-2024-00719
Device Sequence Number14597262
Product Code ODG
UDI-Device Identifier04953170360442
UDI-Public04953170360442
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K010591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-249
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer06/20/2024
08/22/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date06/21/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS EUS ULTRASOUND BRONCHOFIBERVIDEOSCOPE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight90 KG